Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 31, NWS Tulsa, OK

July 18, 2021Tulsa County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at Jul 18, 2021, 3:45 AM CDT for Tulsa County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 3:45 AM CDT (08:45 UTC)
Expired
Jul 18, 2021, 6:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WGUS44 KTSA 180845
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
345 AM CDT Sun Jul 18 2021

OKC143-181145-
/O.NEW.KTSA.FA.W.0031.210718T0845Z-210718T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tulsa OK-
345 AM CDT Sun Jul 18 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Southeastern Tulsa County in northeastern Oklahoma...

* Until 645 AM CDT.

* At 345 AM CDT, The majority of the heavy rain has moved out of the 
  warning area but a few pop up storms will be possible over the 
  next few hours. Flood waters will also be slow to recede in spots 
  thanks to the locally elevated totals overnight. Flooding is 
  ongoing or expected to begin shortly in the warned area. Between 2 
  and 7 inches of rain have fallen.

* Some locations that will experience flooding include...
  Tulsa...                           Broken Arrow...
  Bixby...                           Jenks...
  Glenpool...                        Jenks Riverside Airport...
  Leonard...

Additional rainfall amounts up to 0.5 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3591 9576 3593 9598 3608 9603 3609 9603
      3610 9576

$$

Snider
1 follow-up statement
579 
WGUS84 KTSA 181141
FLSTSA

Flood Statement
National Weather Service Tulsa OK
641 AM CDT Sun Jul 18 2021

OKC143-181151-
/O.EXP.KTSA.FA.W.0031.000000T0000Z-210718T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tulsa OK-
641 AM CDT Sun Jul 18 2021

...FLOOD WARNING WILL EXPIRE AT 645 AM CDT THIS MORNING FOR 
SOUTHEASTERN TULSA COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3591 9576 3593 9598 3608 9603 3609 9603
      3610 9576

$$

Snider

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 2:55 AM CDT, 50 minutes earlier.

Area forecast discussion, Jul 18, 2:55 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
255 AM CDT Sun Jul 18 2021

.DISCUSSION...

A very similar setup to last night, with the features in slightly
different locations but similar results. A decent swrly LLJ nosing
up from north central TX to northwest AR is providing the
warm/moist advection needed to produce scattered slow-moving
convection. Combine this with PWATs near 2 inches and you have
storms producing intense rain rates and localized flash flooding.
With the threat gradually shifting southeast, the flash flood
watch was adjusted accordingly. As the ridge to our west continues
to strengthen and amplify, downstream troughing over the Midwest
will backdoor down the Plains, effectively shifting the forcing
for this heavy rainfall and flooding to the south with time.
Rain/storm chances shift south down into SE OK and WC AR by this
afternoon and by tonight the best potential for heavy rainfall
will be from the ArkLaTex and then east across southern AR. Models
were noticeably drier for Monday compared to previous days, and
that trend has been reflected in the forecast.

The bulk of the week will be relatively quiet with low rain/storm
chances in the southeast. The weekend also looks quiet with mid
level ridging nearby, though there is some disagreement this model
run with the new EC keeping the ridge west and bringing another
system in about a week.

Below average temps will prevail for the next several days, with a
gradual trend back toward average late July heat by the end of the
week on into next weekend.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  70  87  68 /  40  10  20   0
FSM   89  72  88  69 /  80  30  30  10
MLC   90  71  87  68 /  50  40  40  10
BVO   87  66  86  63 /  40  10  20   0
FYV   85  65  85  63 /  70  20  20   0
BYV   84  67  83  65 /  60  20  20   0
MKO   87  70  85  67 /  50  20  30   0
MIO   87  67  85  65 /  30  10  20   0
F10   88  70  85  67 /  40  30  30  10
HHW   90  72  88  70 /  60  50  50  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ060>064-
     066>072-074-076.

AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
     010-011-019-020-029.

&&

LONG TERM....30
Hazardous weather outlook, Jul 17, 9:18 PM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
918 PM CDT Sat Jul 17 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
918 PM CDT Sat Jul 17 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms will continue to develop across eastern Oklahoma and
northwestern Arkansas tonight as a moist and unstable air mass
remains in place across the area. The stronger storms will be
capable of producing wind gusts to near 50 mph, and small hail.

Portions of northeastern Oklahoma and northwest Arkansas received
very heavy rain Friday Night and Saturday. Thunderstorms tonight
will be rather slow-moving, and with high amounts of moisture in the
air, these storms will result in locally heavy downpours and possible
additional flash flooding, especially in northeastern Oklahoma and
northwestern Arkansas where soils are saturated.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
THURSDAY and FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue into early next week as the
unsettled weather pattern continues. Locally heavy rainfall remains
possible, and could lead to flooding, especially if areas that have
recently received heavy rainfall are affected. Organized severe
weather is not expected.

After a relative lull midweek, thunderstorm chances will increase
during the latter part of the week as an upper disturbance moves
across the region. A building ridge aloft by next weekend should
put an end to the current unsettled weather pattern.

weather.gov/tulsa contains additional information.

69

In the hours before

Local storm report, Jul 18, 1:18 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     FLASH FLOOD      3 N BIXBY               35.99N 95.89W
07/18/2021                   TULSA              OK   BROADCAST MEDIA

            LOCAL MEDIA AND PUBLIC REPORT FLOODING WITH
            SEVERAL FEET OF WATER ACROSS ROADWAY NEAR
            121ST AND MEMORIAL.

&&

TDS
Local storm report, Jul 18, 1:30 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 AM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HEAVY RAIN       2 NNE BIXBY             35.96N 95.87W
07/18/2021  M3.96 INCH       TULSA              OK   MESONET

            MESONET STATION BIXB BIXBY - MUCH OF THIS
            RAIN FELL IN JUST UNDER 2 HOURS. THE 24 HOUR
            TOTAL FOR THIS SITE SITS AT 4.80 INCHES.

&&

TDS
Local storm report, Jul 18, 1:38 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
138 AM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     HEAVY RAIN       3 NNW BIXBY             35.98N 95.90W
07/18/2021  M6.92 INCH       TULSA              OK   PUBLIC

            MEASUREMENT RECORDED NEAR 125TH ST AND
            SHERIDAN ON A PERSONAL WEATHER STATION. 1.84
            INCHES FELL BETWEEN 3:35PM AND 4:14PM WITH
            ANOTHER 5.08 INCHES FALLING BETWEEN 10:19PM
            AND 1:24AM. RATES IN EXCESS OF 3 PER HOUR
            WERE OBSERVED BETWEEN 11:05PM AND 12:05AM.
            LIGHT RAIN WAS STILL FALLING.

&&

TDS
Local storm report, Jul 18, 2:39 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLASH FLOOD      2 ENE MUSKOGEE          35.76N 95.34W
07/18/2021                   MUSKOGEE           OK   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTS FLOODED
            ROADWAYS ALONG GIBSON ST AND YORK ST.

&&

TDS
Special weather statement, Jul 18, 2:49 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
249 AM CDT Sun Jul 18 2021

OKZ067-068-070-180815-
Muskogee OK-Cherokee OK-Wagoner OK-
249 AM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...WEST
CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 315 AM
CDT...

At 249 AM CDT, a strong thunderstorm was located 3 miles southwest of
Okay, moving southeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Okay...                           Tullahassee...
Sequoyah State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3584 9547 3594 9526 3579 9512 3566 9535
TIME...MOT...LOC 0749Z 327DEG 11KT 3581 9536

Snider
Special weather statement, Jul 18, 3:15 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
315 AM CDT Sun Jul 18 2021

OKZ067-070-180845-
Muskogee OK-Wagoner OK-
315 AM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 AM CDT...

At 314 AM CDT, a strong thunderstorm was located 3 miles north of
Muskogee, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Okay...                           Tullahassee...
Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3586 9523 3584 9525 3583 9525 3582 9527
      3581 9526 3581 9517 3578 9512 3575 9513
      3560 9538 3582 9554 3592 9531
TIME...MOT...LOC 0814Z 315DEG 11KT 3579 9536

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:16 PM CDTSevere Thunderstorm WarningTSAAdair44 min
Jul 17, 8:05 PM CDTSpecial Weather StatementTSAOttawa25 min
Jul 17, 8:50 PM CDTSpecial Weather StatementTSAOsage40 min
Jul 17, 9:01 PM CDTSpecial Weather StatementTSAWagoner59 min
Jul 17, 9:44 PM CDTSpecial Weather StatementTSARogers61 min
Jul 17, 10:01 PM CDTAreal Flood AdvisoryTSACraig, Ottawa119 min
Jul 17, 10:54 PM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Sequoyah2 hr
Jul 17, 11:41 PM CDTFlash Flood Warning Considerable damage threatTSATulsa4 hr
Jul 18, 12:04 AM CDTFlash Flood WarningTSAMuskogee5 hr
Jul 18, 1:43 AM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Wagoner2 hr
Jul 18, 1:50 AM CDTAreal Flood AdvisoryTSADelaware115 min
Jul 18, 2:11 AM CDTFlash Flood WarningTSAMuskogee3 hr
Jul 18, 2:23 AM CDTAreal Flood AdvisoryTSATulsa112 min
Jul 18, 2:49 AM CDTSpecial Weather StatementTSAMuskogee26 min
Jul 18, 3:04 AM CDTFlash Flood WarningTSAMuskogee, Wagoner2 hr
Jul 18, 3:15 AM CDTSpecial Weather StatementTSAMuskogee30 min
Jul 18, 4:50 AM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah3 hr
Jul 18, 5:14 AM CDTAreal Flood WarningTSACherokee, Muskogee, Wagoner3 hr
Jul 18, 5:24 AM CDTFlash Flood WarningTSASequoyah3 hr
Jul 18, 5:25 AM CDTAreal Flood WarningTSAMuskogee, Wagoner50 min
Jul 18, 8:52 AM CDTRiver Flood AdvisoryTSACherokee36 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.